Cymbalta Immediate Reactions?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

4lotus
New Member


Date Joined Apr 2009
Total Posts : 2
   Posted 4/13/2009 4:42 PM (GMT -7)   
I have ADHD and take Adderall. I also have Fibro, RA and CFS. I am a single mom, sole provider of 4, self employed and taxed! I have never had an issue with depression, but do have a bit of stress from the responsibilities.
 
I told my doctor that I am stressed, overworked, forgetting everything and still can't seem to keep focus even with Adderall. That whole cloudy head feeling from the stress. He said he wanted me to try Cymbalta two weeks ago to see if it would help any. First week I took 30 mg once a day.
I felt groggy with mild hot flashes and nauseaous to the point of needing to stop working and put my head down just to let this subside. I read that it takes time to get used to so I was not alarmed. I should say that I am sure I felt my heart muscle too. A dull pain.
 
My second week I was to begin 60 mg. The first day, more stomach upset, severe hot flashes, heart racing, headache and instant severe sleepiness. It knocked me out for 2 hours at my desk. I woke up in a fog.
 
I chose not to take it since then thinking it was just a bad day.
 
Today I took the 60 mg for the second time. I was good for about 45 minutes. Then the hot flashes beyond anything I have ever experienced. My heart was racing, my stomach felt on fire, I was dizzy and my body began trembling and I began feeling extremely weak and it felt as though someone was sitting on my chest but not pain and not consistently. I could not stand or sit. I lay down for a few minutes. Shortly after I got sick. Projectile. Since then I have been very weak, trembling, my heart hurts but not racing, just dull ache. My muscles are stiff as tho I have been shivering all over, I am tense, my jaw is clenching tight and sore and I feel very cold. My thoughts are clear, but my head feels pressure if that makes sense. 
 
I called the doctor and the nurse said to call back in the morning if I was still having symptoms.
 
My question is has anyone ever experienced anything like this? If so, how long did it take to go away. I need to get my taxes done tonight. haha

DMarie
Regular Member


Date Joined Mar 2009
Total Posts : 25
   Posted 4/13/2009 5:01 PM (GMT -7)   
Oh yes 4lotus! I have had those exact same symptoms on 60mg of Cymbalta with the addition of very vivid and terrifying nightmares! The symptoms seemed to ease off after about 6 hours or so. Needless to say, I am not on that dose anymore. I'm newly diagnosed (just over a month) and am still trying to find the right combo for me.

Good luck with the taxes!!
D-

4lotus
New Member


Date Joined Apr 2009
Total Posts : 2
   Posted 4/13/2009 6:28 PM (GMT -7)   
Thank you for the responses. I am so happy to have found this forum!

I feel more "myalgied" than ever. Everything is so tense! The symptoms are fading, but not quick enough. Going for the ibuprofen now.

I think I will stick with the stress rather than trying any other dosage or even any other prescription any time soon.

doodie
Regular Member


Date Joined Apr 2009
Total Posts : 67
   Posted 4/13/2009 9:13 PM (GMT -7)   
 I too have adhd and take Adderall.  I have been taking 30mg of Cymbalta for 2 weeks now.  I had the weird dreams the first night and nausea the next 2 days.  Then 2 days of eating everything in site, but that has gone too.  Maybe I was catching up from the 2 previous days.  
 
I know exactly what you mean about clear thoughts and pressure in your head.  My upper jaw is sore too, but I have not noticed myself clenching.  Not during the day anyway. I did have a really bad head ache the past few weeks.  Before I even started the Cymbalta, so I thought that it may be my sinus acting up since the snow is melting.  I have been told that snow mold can do that to you.?.? It is this southern girl's first winter with snow.  I guess I will have to get my husband to check me at night to see if I am clenching or grinding at night.  But I think it is worse later in the day.  I think!  This is pretty pitiful, eh. lol
 
When I decided to start Cymbalta I made a commetment to try it for a few months.  Long enough to give my body a chance to adjust and for the meds to work.  We shall see.  Oh yeah,  my dr wants me to stay at 30mg for now. 
 
Let us know what you decide!
 
ali

lost in philly
Regular Member


Date Joined Jan 2009
Total Posts : 243
   Posted 4/14/2009 9:15 AM (GMT -7)   
Sounds like doc was rushing the increase too fast. You maybe too sensitive for that. Ask to go slower. You have rights! Re: nausea are you taking it with food? Make sure you do. At least a banana, something to line your stomach. Make a list of all your side affects and what day they happened even if it seems silly. These are serious pills that they are all too easily giving out and then taking away! It may not be for you and you may have to show them that you really tried, here is what happened to you, now you want something safer. I always back myself up when I see my docs b/c they try the power thing, you know?
I just came off Cymbalta b/c it wasnt helping me and it is such a serious drug I didnt want to take it if it wasnt a silver bullet. Be patient and wary about the nightmares, dreams going both on and off this drug.
You also said something that implied that you skipped a dose one day b/c you didnt want to take it?? True? Dont do that! That will increase these side affects you are having plus it can be dangerous.

Good luck with everything!
lost in philly

~~~~~~~~~~~~~~~~~~~~~~~~~~~~
Fibro, Endo, Migraines, Asthma, CFS

Topamax, Morphine, Cymbalta, Crestor, Resoril, Loestrin, Treximet

B12, Magnesium, Melatonin, Omega3


nmma
Regular Member


Date Joined Mar 2009
Total Posts : 48
   Posted 4/14/2009 5:52 PM (GMT -7)   
I am having really good results with Cymbalta - the nausea did go away - I have been on it for about a year now.

I sweat more now - that I don't like - but the fatigue and nausea are gone. I also like that it hasn't messed with my libido.

I am still having major problems with anxiety about 10 days a month - so I need to add another med I think - one to take as needed .

A big ol PMS chill pill...LOL !
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:33 PM (GMT -7)
There are a total of 2,736,122 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151451 registered members. Please welcome our newest member, YoEve.
305 Guest(s), 8 Registered Member(s) are currently online.  Details
bluelyme, wthj53, YoEve, porkysgal, astroman, rocckyd, myrawens, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer